Alert archive / Utah / High Wind Watches in 2013

High Wind Watch 3, NWS Salt Lake City, UT

November 20, 2013

NWS Salt Lake City, UT issued this high wind watch at Nov 20, 2013, 3:45 PM MST. It took effect at Nov 21, 2013, 4:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 20, 2013, 3:45 PM MST (22:45 UTC)
In effect from
Nov 21, 2013, 4:00 PM MST
Expired
Nov 21, 2013, 4:31 AM MST
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

455 
WWUS75 KSLC 202245
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
345 PM MST WED NOV 20 2013

UTZ002-003-211200-
/O.NEW.KSLC.HW.A.0003.131121T2300Z-131122T1900Z/
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL...
SALT LAKE CITY...TOOELE
345 PM MST WED NOV 20 2013

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY MORNING. 

* AFFECTED AREA: DAVIS COUNTY...WEBER COUNTY...AND NORTHERN SALT
  LAKE COUNTY.

* WINDS: EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* TIMING: WINDS ARE EXPECTED TO DEVELOP TOMORROW AFTERNOON AND
  REMAIN STRONG THROUGH FRIDAY MORNING. GUSTY EASTERLY CANYON
  WINDS MAY PERSIST AFTER THE PERIOD OF STRONGEST WINDS...PERHAPS
  INTO SATURDAY.

* IMPACTS: STRONG CROSS WINDS ARE EXPECTED TO DEVELOP ALONG THE
  I-15 CORRIDOR ALONG THE NORTHERN WASATCH FRONT AND ALONG
  HIGHWAY 89. THE WINDS MAY ALSO RESULT IN SOME PROPERTY DAMAGE.
  LOOSE ITEMS NOT SECURED MAY BECOME AIRBORNE. WIND SENSITIVE
  OPERATIONS MAY BE AFFECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
1 follow-up statement
144 
WWUS75 KSLC 211131
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
431 AM MST THU NOV 21 2013

UTZ002-003-212000-
/O.UPG.KSLC.HW.A.0003.131121T2300Z-131122T1900Z/
/O.NEW.KSLC.HW.W.0003.131121T2300Z-131122T1900Z/
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL...
SALT LAKE CITY...TOOELE
431 AM MST THU NOV 21 2013

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
NOON MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: DAVIS COUNTY...WEBER COUNTY...AND NORTHEASTERN
  SALT LAKE COUNTY.

* WINDS: EASTERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 70 MPH
  POSSIBLE.

* TIMING: WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND REMAIN
  STRONG THROUGH FRIDAY MORNING. THE EASTERLY CANYON WINDS MAY
  BECOME STRONG AGAIN FRIDAY NIGHT INTO SATURDAY MORNING.

* IMPACTS: STRONG CROSS WINDS ARE EXPECTED TO DEVELOP ALONG THE
  I-15 CORRIDOR ALONG THE NORTHERN WASATCH FRONT AND ALONG HIGHWAY
  89. STRONG WINDS ARE ALSO POSSIBLE BELOW CANYONS IN NORTHEASTERN
  SALT LAKE COUNTY FROM NEAR THE UNIVERSITY OF UTAH SOUTH TO NEAR
  PARLEYS CANYON. THE WINDS MAY RESULT IN SOME PROPERTY DAMAGE.
  LOOSE ITEMS NOT SECURED MAY BECOME AIRBORNE. WIND SENSITIVE
  OPERATIONS MAY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY
HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN
HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE
CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ001-212000-
/O.NEW.KSLC.WI.Y.0021.131121T2300Z-131122T1900Z/
CACHE VALLEY/UTAH PORTION-
INCLUDING THE CITIES OF...LOGAN...SMITHFIELD
431 AM MST THU NOV 21 2013

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON
MST FRIDAY. 

* AFFECTED AREA: THE UTAH PORTION OF THE CACHE VALLEY.

* WINDS: EAST WINDS NEAR CANYONS 25 TO 35 MPH WITH GUSTS AROUND
  50 MPH.

* TIMING: WINDS WILL DEVELOP THIS AFTERNOON AND BECOME STRONG
  OVERNIGHT THEN DIMINISH FRIDAY MORNING. THE EASTERLY CANYON
  WINDS MAY BECOME STRONG AGAIN FRIDAY NIGHT INTO SATURDAY
  MORNING.

* IMPACTS: STRONG CROSS WINDS COULD AFFECT TRAVEL ALONG NORTH
  SOUTH ROUTES IN THE EASTERN CACHE VALLEY. LOOSE OBJECTS COULD
  BECOME AIRBORNE. WIND SENSITIVE OPERATIONS MAY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ012-013-212000-
/O.NEW.KSLC.WI.Y.0021.131121T2300Z-131122T1900Z/
CASTLE COUNTRY-SAN RAFAEL SWELL-
INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY...
GREEN RIVER...HANKSVILLE
431 AM MST THU NOV 21 2013

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON
MST FRIDAY. 

* AFFECTED AREA: PORTIONS OF EASTERN CARBON AND NORTHEASTERN EMERY
  COUNTIES ALONG AND EAST OF ROUTE 6 BETWEEN PRICE AND GREEN
  RIVER. THIS INCLUDES THE TOWN OF SUNNYSIDE.

* WINDS: NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS AROUND 50 MPH.

* TIMING: WINDS WILL DEVELOP THIS AFTERNOON AND BECOME STRONG
  OVERNIGHT THEN DIMINISH FRIDAY MORNING. 

* IMPACTS: STRONG CROSS WINDS COULD AFFECT TRAVEL ALONG ROUTE 6.
  LOOSE OBJECTS COULD BECOME AIRBORNE. WIND SENSITIVE OPERATIONS
  MAY BE AFFECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Nov 20, 9:49 AM MST, 5 hours 56 minutes earlier.

Area forecast discussion, Nov 20, 9:49 AM MST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
949 AM MST WED NOV 20 2013

.SYNOPSIS...ANOTHER WEAK BUT MOIST SYSTEM WILL CROSS THE AREA
TODAY. A COLD FRONT WILL MOVE SOUTH THROUGH THE EASTERN GREAT
BASIN TONIGHT AND TOMORROW. A CALIFORNIA LOW WILL KEEP MOISTURE OVER
CENTRAL AND SOUTHERN UTAH FRIDAY THROUGH THE WEEKEND.

&&

.DISCUSSION...MOIST WESTERLY FLOW REMAINS OVER THE FORECAST AREA
THIS MORNING...RESULTING IN WIDESPREAD CLOUDS. NEXT IN A SERIES OF
WEAK SHORTWAVES TO IMPACT THE AREA IS MAKING ITS WAY OVER SOUTHERN
UTAH...AND PRECIP COVERAGE IS INCREASING THERE. COVERAGE WILL
CONTINUE TO INCREASE AND SPREAD NORTHWARD THIS AFTERNOON WITH THE
ADDITION OF SHORTWAVE ENERGY. CLOUDS WILL LIMIT WARMING BUT THE
AIRMASS IS STILL MILD OVER THE REGION...SO MAXES SHOULD STILL RUN
A FEW DEGREES ABOVE SEASONAL NORMALS.

A PACIFIC NORTHWEST TROUGH WILL DROP DOWN TO THE SOUTHERN
CALIFORNIA COAST BY TOMORROW AFTERNOON AS A SECOND COLD TROUGH
MOVES INTO THE NORTH CENTRAL UNITED STATES. THE FORECAST AREA WILL
BE PUT IN A DEFORMATION ZONE IN BETWEEN THESE FEATURES...AND A
FAIRLY WELL DEFINED COLD FRONT WILL PROVIDE ADDITIONAL
INSTABILITY. THIS FRONT IS PROGGED TO MOVE INTO NORTHERN UTAH
TOMORROW MORNING AND THROUGH SOUTHERN UTAH BY EARLY TOMORROW
EVENING. SNOW LEVELS SHOULD REMAIN ABOVE THE VALLEYS...BUT SNOW
COULD BE SIGNIFICANT OVER THE MOUNTAINS...PARTICULARLY OVER
CENTRAL AND SOUTHERN UTAH AS PRECIPITATION ALONG THE FRONT LOOKS
TO BECOME MORE ORGANIZED DURING THAT TIME. WILL NEED TO CONSIDER
HEADLINES WITH THE AFTERNOON FORECAST PACKAGE.

BEHIND THE FRONT...MODELS CONTINUE TO INDICATE A FAIRLY STRONG
E/NE FLOW DEVELOPING UNDER THE INFLUENCE OF THE CALIFORNIA TROUGH.
GOOD PRESSURE GRADIENT SUPPORTS A FAIRLY STRONG DOWNSLOPE/CANYON
WIND EVENT FOR THE WASATCH FRONT. BEST WINDOW FOR STRONGER WINDS
OCCURS THURSDAY NIGHT INTO EARLY FRIDAY...BUT AT LEAST SOME
EASTERLY FLOW PERSISTS INTO SATURDAY. PRESSURE GRADIENT ALSO
SUPPORTS SOME GAP WINDS IN SOUTHWEST UTAH...THOUGH DIRECTION OF
THE FLOW (MORE EAST THAN NORTHEAST) IS NOT PARTICULARLY FAVORABLE.

THE AIRMASS OVER NORTHERN UTAH DRIES QUICKLY BEHIND THE
FRONT...BUT MOISTURE LOOKS TO LINGER OVER CENTRAL AND SOUTHERN
UTAH INTO THE WEEKEND AS THE CALIFORNIA TROUGH SLOWLY MEANDERS
ACROSS ARIZONA.

NO UPDATES EXPECTED TO THE FORECAST THIS MORNING.

&&

.AVIATION...CEILINGS AT THE SLC TERMINAL WILL LOWER THROUGH TODAY AS
SHOWERS MOVE IN TO THE AREA. CEILINGS WILL LIKELY DROP BELOW 7000FT
BETWEEN 19Z AND 22Z...WITH ONLY A SLIGHT CHANCE THAT THEY REMAIN
ABOVE THAT LEVEL THROUGH 00Z. OTHER POTENTIAL IMPACTS FROM SHOWERS
INCLUDE BRIEF ERRATIC WINDS AND MVFR CONDITIONS FROM THE HEAVIER
RAIN BANDS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

PUBLIC...TRAPHAGAN
AVIATION...SCHOENING

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Nov 20, 5:03 AM MST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
503 AM MST WED NOV 20 2013

UTZ001>016-019>021-517-518-WYZ021-211215-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
503 AM MST WED NOV 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE MOUNTAINS ACROSS THE OUTLOOK AREA WILL SEE LIGHT ACCUMULATING
SNOW AGAIN TODAY WITH SNOW LEVELS AROUND 7000 TO 7500 FEET. MORE
SIGNIFICANT ACCUMULATION IS EXPECTED ACROSS ALL MOUNTAIN AREAS
TONIGHT AND COULD IMPACT TRAVEL OVER THE PASSES ON MOST OF THE
MAJOR ROUTES THROUGH THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SIGNIFICANT ACCUMULATING MOUNTAIN SNOW WILL CONTINUE ACROSS THE
OUTLOOK AREA THURSDAY MORNING THEN GRADUALLY TAPER OFF FROM THE
NORTH THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. THIS SNOW WILL
CONTINUE TO IMPACT TRAVEL OVER THE PASSES ON MOST OF THE MAJOR
ROUTES THROUGH THE MOUNTAINS...AND COULD EVEN IMPACT SOME OF THE
SUMMITS ALONG I-15 IN THE VICINITY OF THE I-70 JUNCTION.

ACCUMULATING SNOW COULD REDEVELOP FRIDAY NIGHT THROUGH SATURDAY
OVER THE SOUTHERN AND CENTRAL MOUNTAINS BEFORE TAPERING OFF AGAIN
SUNDAY.

STRONG EASTERLY WINDS ARE EXPECTED ALONG THE WASATCH FRONT
THURSDAY AFTERNOON AND COULD CONTINUE INTO FRIDAY MORNING BEFORE
DIMINISHING FRIDAY AFTERNOON. STRONG NORTHEASTERLY WINDS ARE ALSO
EXPECTED BELOW CANYONS AND GAPS ACROSS SOUTHWEST UTAH THURSDAY
NIGHT THROUGH FRIDAY...AND COULD EVEN CONTINUE THERE INTO SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 3:44 PM MSTWinter Weather AdvisorySLC4 days

Nearby

High Wind Watches in Utah, 2013Every high wind watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.